• Emily Emily
    September 14, 2008
    Lamictal???
    Emily Emily
    September 14, 2008

    I am really hesitant about starting this. I just began taking focalin for add a week ago, and now I'm adding the Lamictal for bp tomorrow. I have been on abilify in the past, about 2 years ago and it was horrible. I felt like a zombie. I am afraid of this having the same or similar effect...and I am also concerned about weight gain. Is weight gain a result of it increasing your appetite? or does it actually slow down your metabolism? 

    READ MORE

FROM OUR EXPERTS

  • Casey McNulty
    Health Guide
    September 25, 2008
    Casey McNulty
    Health Guide
    September 25, 2008

    Hi Emily,

     

    Thank you for your question! As mentioned in the post above, the doctor should start you on a low dose and slowly increase the dose over a few weeks' time. If you begin to feel the same way that you felt when taking the Abilify, make sure to tell your doctor what you're experiencing. Regarding the weight gain, one of the side effects of Lamictal is actually weight loss, so that shouldn't be a concern. You can read more about Lamictal by clicking here. I hope this helps!

     

    Best of luck,

    Casey


FROM OUR COMMUNITY

  • Narelle October 15, 2008
    Narelle
    October 15, 2008

    I found Lamictal to be brilliant - it made me feel calm, in control, and no cognitive dysfunction at all. It was great at work - I was productive without being out of control and I loved it. Unfortunately I was one of the people who got "the lamictal rash", and after a second try and a second rash had to give it away. I found it was pretty much weight neutral - didn't lose any but certainly didn't gain any.

    Good luck

    N

    READ MORE
  • Suzanne September 14, 2008
    Suzanne
    September 14, 2008

    I've been on 300 mg Lamictal for about 10 years for bipolar (as well as other meds) & Concerta for ADHD.  Take 150 mg Lamictal in the a.m. & 150 in the p.m.  The doc will start you on a low dose & VERY SLOWLY increase you to a therapeutic dose to help decrease any side effects so it may take awhile to get the full effects of Lamictal.  It has been VERY HELPFUL for me.  No weight gain from Lamictal.  Good luck.

    READ MORE
  • petnotzi January 17, 2010
    petnotzi
    January 17, 2010

    I absolutely agree to Lamictal's brilliance! My husband has been rabid cycling for years and we were on the verge of destruction. Found a great family doctor and he was going to recommend something we already tried that was horrible. However a friend of mine went on Lamictal and I did some research on it. I suggested it to him and he agreed to try it. I can't tell you how it saved me and my family.  All I can tell you is that IT DID. Its a WONDERFUL drug for BP and I would recommend it to anyone. My husband calls it his "wonder drug". Good luck to all.

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.